Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Back pain radiating to shoulder blades. Taking statins. Due to Gallstones?

I have had severe back pain in the region of my kidneys going up into my shoulder blades on the right hand side for the past two days, making it impossible to lie flat and sleep or get comfortable. I was put on statins 6 weeks ago and have tried to lower my cholesterol and lose weight in this time. Could this be gallstones and should I seek medical attention tomorrow or will it pass. I am 60 and female.
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The pain in the region of kidneys going upto shoulder blades could be a muscular pain related to the use of statins or due to gall stones. A detailed examination and ultrasound scan is recommended for proper diagnosis.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Fri, 5 Apr 2013
I find this answer helpful
General & Family Physician Dr. Sunil 's  Response
Thanks for posting your query.
Your back pain seems to be muscular due to sprain & strain which can be predisposed by obesity, however statins you are taking can also cause muscle ache (myalgia/myositis/rhabdomyolysis). You should immediately talk to your doctor about this side effect.Elevated CPK or creatine kinase can be a clue to investigate muscle injury.
You can apply ice over pain area and take over the counter pain killers naproxen/diclofenic.
Avoid bad posture and any stress.
Hope it helps.
Take Care!
Answered: Thu, 4 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor